MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IODOSORB GEL 40G USA CTN 1; DRESSING, WOUND, DRUG

SMITH & NEPHEW MEDICAL LTD. IODOSORB GEL 40G USA CTN 1; DRESSING, WOUND, DRUG
Model Number 6602125040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the clinic has been using iodosorb on patients in the past and have not had issues.As of recently, patients are complaining about iodosorb burning or stinging and is unbearable.Clinic is having to numb patients in order to use or just not use the product at all.
 
Additional Manufacturer Narrative
H3, h6: the device that was used in treatment was not returned for evaluation, with all information provided we have not been able to establish a relationship between the device and the reported event or determine a root cause.Probable root cause may include a reaction from the iodosorb ointment include pain, irritation, redness eczema, edema and allergy.The manufacturing records show no evidence that the product did not meet the specification at the time of manufacture.A complaint history review found no further instances of the reported event.The associated risk files contain details relating to harm.However, the clinical review has not established a causal link.Additional rmr is not required.Instructions for use contains recommendations and precautionary statements for proper use of product.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
IODOSORB GEL 40G USA CTN 1
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10856868
Report Number8043484-2020-03888
Device Sequence Number910121
Product Code FRO
UDI-Device Identifier00040565122496
UDI-Public00040565122496
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K190730
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6602125040
Device Catalogue Number6602125040
Device Lot NumberBDE272
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;